FamilyCorner.com Forums

FamilyCorner.com Forums (https://www.familycorner.com/forums/)
-   Health - Chronic Diseases (https://www.familycorner.com/forums/health-chronic-diseases/)
-   -   hypothyroidism (https://www.familycorner.com/forums/health-chronic-diseases/23459-hypothyroidism.html)

bluebird 08-04-2008 04:37 AM

hypothyroidism
 
I have been dx with hypothryoidism for years. I still beleive toxemia with my last pregnancy had something to do with it. I take amour thyroid but battle the weight gain. I don't know anyone with hypothryoidism that isn't overwieght. Does anyone else battle this health issue?

craftchick 08-04-2008 04:53 AM

I understand
 
:dink: Hi Bluebird,
Yes, I have suffered with hypo thyroid for about 10 years now and had taken lyvoxarine, I probably spelled it wrong. I lost my health insurance last Feb. and have not had any medication since. I have unfortunately gained 20 pounds. I have dieted and exercised to no avail, I can't wait till Jan. hopefully I can get ins. again.


:flff:

craftchick

LaurieS 08-04-2008 05:01 AM

craftchick, are you without your medication?

I went without for about 3 months last year and I'm still paying for it. I am back on mine.

I also take some herbal supplements and that helps too.

I understand that it can be hard on your heart if you stop taking the meds for your thyroid. The Drs. kinda flipped out on me for stopping mine.

On About.com they have a forum devoted to Thyroid problems.

bluebird 08-04-2008 05:07 AM

About.com is where I found my doctor. No one else would listen to me. I knew something was wrong. I haven't taken my meds very well this summer either. I am back on then.

Craftychick, check with a doctor about samples? Or online different companys will help out those who don't have insurance. It is hard on your body to not have it.

Lauri what herbal supplements do you take? Myh doctor suggested one but I never bought it.... now what was is? Burdock root?

craftchick 08-04-2008 05:27 AM

Hi Lorimae and Bluebird
It has been very hard on my body, weightgain, fatigue, hairloss,depression, etc. My employer made a mistake and cancelled my insurance and is not allowed to reinstate me, even if it wasn't my fault, I have to wait for open season again, then the new ins. starts in Jan. I will look on the website you both gave me and see what I can do. I will take any advise.

Thank you,
craftchick

ajrsmom 08-04-2008 05:31 AM

Quote:

Originally Posted by craftchick
:dink: Hi Bluebird,
Yes, I have suffered with hypo thyroid for about 10 years now and had taken lyvoxarine, I probably spelled it wrong. I lost my health insurance last Feb. and have not had any medication since. I have unfortunately gained 20 pounds. I have dieted and exercised to no avail, I can't wait till Jan. hopefully I can get ins. again.


:flff:

craftchick

Have you check with some place like WalMart to see if they will give you a discount for the generic meds? Of course you will need to get it approved by your docs, first. I cannot take the generic dose because it is not strong enough for me right now. I've been taking Sythroid.

I've been taking meds for hypothyroidism for 13 yrs. now. I have had the hardest time getting my meds. regulated for the last 6 month but finally it seems to be ok. :)

I've gained so much weight because of it. A low carb diet seems to help tremendously.

Being hypothyroid can mean having cholesteral problems, too. Be careful. I don't know if there is a connection or not but I've met a lot of people who have PCOS along with it, too.

Don't quit taking your meds if you can help it. They are really necessary. If you doctor cannot handle doing all of the major tests that are necessary, see an endocrinologist. Don't let the doctor tell you nothing is wrong!! When I first went to the doctor to get check out, I was only 26. I actually had a nurse ask me if I was sure that I wasn't just lazy!! OMG, I lost it right there! I knew that something was wrong because I couldn't stay awake for more than 1/2 hour at a time if I sat down to relax...and I was constantly freezing. They told me that I was too young to be having those problems...well, we know now that even children can have these problems.

Don't give up and don't give in!! You can control it and not let it control you!

LaurieS 08-04-2008 05:44 AM

AMEN to that ajrsmom.

They never prescribe enough of a dose for it to really help. I'm always still cold. So I add extra herbal supplement.

And yes thyroid does have something to do with high cholesteral.

craftchick 08-04-2008 10:47 AM

Thank you ladies,
I am working on trying to just get a Dr. prescription for now and do as you said, get the generic till I can get the sythroid.

I appreciate your help,
craftchick

cyncerp 08-08-2008 08:30 AM

Medicines for less.....
 
Craftchick, I take Armour thyroid too, and get 100 pills for $7 at my pharmacy. Check out stores online, too, and see what you can do.
It is to my thinking that your employer is responsible for paying for your meds or your temporary insurance, as it was THEIR mistake. Have a talk with your attorney, or just go to your CEO/president and present your case!
Cindy


Quote:

Originally Posted by craftchick
Hi Lorimae and Bluebird
It has been very hard on my body, weightgain, fatigue, hairloss,depression, etc. My employer made a mistake and cancelled my insurance and is not allowed to reinstate me, even if it wasn't my fault, I have to wait for open season again, then the new ins. starts in Jan. I will look on the website you both gave me and see what I can do. I will take any advise.

Thank you,
craftchick


Bilby 08-08-2008 12:57 PM

I've had an underactive thyroid since 2004, my medication in Tertroxin, $82 a bottle but it's a govt listed one that I buy for $22 a bottle luckily, I had allergy trouble to the less expensive one so it was changed.
Just last week I'd had some weird episodes, I went to the Doc and have been retested, I'm due to go back on thursday as the test needs some talking about, stronger medication?


All times are GMT -8. The time now is 12:35 AM.


Copyright 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.